Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 7, 2008, 6:50 PM EDT for Alleghany County, Ashe County, Wilkes County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2008, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 7, 2008, 9:01 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, NC, Ashe County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 072251 FFWRNK NCC005-009-193-080445- /O.NEW.KRNK.FF.W.0017.080607T2250Z-080608T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 650 PM EDT SAT JUN 7 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA SOUTHWESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA SOUTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 1245 AM EDT. * AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GLENDALE SPRINGS...MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALLS MILLS...MC GRADY...LAUREL SPGS...DOUGHTON PARK AND ABSHERS ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. LAT...LON 3648 8127 3636 8111 3619 8138 3632 8151 TIME...MOT...LOC 2250Z 241DEG 17KT 3636 8130 $$
1 follow-up statement
000 WGUS71 KRNK 080101 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 902 PM EDT SAT JUN 7 2008 NCC005-009-193-080112- /O.CAN.KRNK.FF.W.0017.000000T0000Z-080608T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILKES NC-ALLEGHANY NC-ASHE NC- 902 PM EDT SAT JUN 7 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN ASHE...SOUTHWESTERN ALLEGHANY AND NORTHWESTERN WILKES COUNTIES... FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. LAT...LON 3648 8127 3636 8111 3619 8138 3632 8151 TIME...MOT...LOC 0102Z 241DEG 17KT 3666 8062 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:15 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 7, 6:15 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 615 PM EDT SAT JUN 7 2008 .SYNOPSIS... HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH AT LEAST MONDAY THANKS TO THE INFLUENCE OF A PERSISTENT AREA OF HIGH PRESSURE. TUESDAY INTO WEDNESDAY THE HIGH WILL SHIFT OFF THE COAST AND A COLD FRONT WILL TRY TO MAKE ITS WAY INTO THE AREA. THE RESULT WILL BE SLIGHTLY COOLER TEMPERATURES AND BETTER COVERAGE OF SHOWERS AND STORMS. && .NEAR TERM /THROUGH SUNDAY/... HAVE ISSUED A QUICK UPDATE TO THE FCST TO INCREASE POPS SO THAT ALL AREAS HAVE ISOLATED OR SCATTERED TSTMS NOW. NO OTHER CHANGES AT THIS TIME. LITTLE CHANGE TO CURRENT SCENARIO WITH UPPER RIDGE IN PLACE AND DIURNAL CONVECTION DRIVEN BY DIFF HEATING ACROSS THE MOUNTAINS AND OLD BOUNDARIES. HOWEVER EXACTLY WHERE TSRA DEVELOPS AND EXPANSE OF COVERAGE STILL IFFY THIS EVENING AND AGAIN SUNDAY DESPITE STRONG INSTABILITY FIELDS. FOR NOW WILL FOLLOW SIMILAR TO THE PREVIOUS FORECAST WITH CHANCE POPS INTO THE EVENING WEST AND EXTEND A BIT EAST GIVEN LEE TROF WHERE THE NAM/RUC CONTINUE TO FOCUS. OTRW STILL APPEARS WITH LACK OF MUCH SUPPORT ALOF THAT ANY CONVECTION SHOULD FADE TO MAINLY CLEAR SKIES OVERNIGHT WITH LITTLE IN THE WAY OF POPS AFTER MIDNIGHT. AGAIN WENT CLOSER TO WARMER MET MOS GIVEN TOO COOL MAV VALUES OF LATE. ANOTHER DAY OF POTENTIAL RECORD HEAT LOOKS IN STORE ON SUNDAY AS SURFACE RIDGE PRODUCES A LITTLE MORE WESTERLY COMPONENT OVER THE REGION. NAM AGAIN SHOWS BEST CONVERGENCE ALONG EASTERN LEE TROF BUT SUSPECT LIKELY FARTHER EAST THAN TODAY SO KEEPING BEST POPS ALONG THE BLUE RIDGE AND WEST WHERE 20/30 NATURE SEEMS BEST. OTRW PARTLY TO MOSTLY SUNNY AND HOT AGAIN WITH 95-100 EAST AND 87-93 WEST. MAY BE CLOSE TO HEAT ADVISORY LEVELS EXTREME EAST AS DEWPOINTS HAVE BEEN SLOWER TO FALL EACH DAY BUT SINCE MOST FORECAST INDICES BELOW 105 WILL HOLD ON THE NPW. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... WE WILL BEGIN TO SEE THE ONSET OF THE DEPARTURE OF THE CENTER OF THE UPPER HIGH TO OFF THE COAST OF THE CAROLINAS. WHAT THIS WILL MEAN FOR THE AREA WILL BE LESS OF A CAP ACROSS THE REGION...A BETTER INFLUX OF MOISTURE INTO THE REGION...AND A PROGRESSIVELY GREATER INFLUENCE OF UPPER LEVEL DYNAMICS IN THE WEST THANKS TO AN APPROACHING FRONTAL BOUNDARY. ALSO...TEMPERATURES WILL START TO TREND SLIGHTLY COOLER. LOOK FOR DIURNAL SHOWERS AND THUNDERSTORMS TO BE MORE PROBABLE ACROSS A GREATER EXPANSE OF THE REGION...BUT STILL GENERALLY ISOLATED TO SCATTERED IN COVERAGE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE TREND THAT STARTED MONDAY-TUESDAY WILL CONTINUE WEDNESDAY INTO THURSDAY AS A SHORTWAVE TROUGH HEADS FROM THE GREAT LAKES INTO NEW ENGLAND AND ITS ASSOCIATED COLD FRONT MOVES INTO AND THEN STALLS OVER THE REGION. LOOK FOR TEMPERATURES TO TREND STILL A LITTLE COOLER AND PRECIPITATION COVERAGE TO BE BETTER. FRIDAY INCREASE SLIGHTLY AS THE FRONT BEGINS TO LIFT NORTH AGAIN AS A WARM FRONT. IT WILL STILL BE IN CLOSE PROXIMITY TO THE AREA THOUGH...SO ISOLATED TO SCATTERED SHOWERS AND STORMS WILL REMAIN IN THE FORECAST. SATURDAY WE WILL NEED TO WATCH ANOTHER COLD FRONT APPROACH THE AREA. ITS INFLUENCE WILL HELP CONTINUE THE MENTION OF ISOLATED AND SCATTERED SHOWERS AND STORMS IN THE FORECAST. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... LARGE RIDGE OF HIGH PRESSURE ACROSS THE REGION WILL MAINTAIN SIMILAR CONDITIONS OF THE LAST COUPLE OF DAYS OVER THE NEXT 24 HOURS. THIS IN CONJUNCTION WITH HEATING WILL KEEP SCT/BKN CUMULUS THIS AFTERNOON/EARLY EVENING...AND ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS MAINLY ALONG THE RIDGES INTO THIS EVENING. MAINLY UNRESTRICTED CONDITIONS TO PREVAIL WITH VFR WEATHER EXPECTED AT ALL TERMINAL FORECAST POINTS WITH EXCEPTION OF A POSSIBLE BRIEF INTRUSION INTO IFR RANGE IN LATE NIGHT VALLEY FOG IN THE VICINITY OF KLWB...WITH SOME AREAS OF LIGHT FOG OR HAZE AROUND DAYBREAK OVER THE PIEDMONT. DUE TO THE ISOLATED/WIDELY SCATTERED NATURE OF ANY STORMS THAT DO DEVELOP OVER THE NEXT COUPLE OF DAYS...THREAT TO ANY PARTICULAR TERMINAL FORECAST POINT APPEARS QUITE REMOTE...SO ONLY INCLUDED MENTION OF VCTS DURING TIMES THAT THREAT WILL BE THE GREATEST. SIMILAR WEATHER REGIME LOOKS TO LAST INTO MONDAY BEFORE A WEAK COLD FRONT BRINGS BETTER CHANCES FOR AFTERNOON SHOWERS AND STORMS BY MIDWEEK WITH LOCAL MVFR CONDITIONS AT TIMES. && .CLIMATE... RECORD HIGH TEMPERATURES JUNE 8 AND JUNE 9. TOP 10 LIST ARE AVAILABLE FOR THESE SITES LISTED BELOW AT WWW.WEATHER.GOV/CLIMATE/LOCALDATA.PHP?WFO=RNK (LOWER CASE). BLACKSBURG VA BLUEFIELD WV DANVILLE VA 6/8...90 IN 1984 6/8...89 IN 2007 6/8...98 IN 1988 6/9...92 IN 1953 6/9...88 IN 1966 6/9...97 IN 1990 LYNCHBURG VA ROANOKE VA 6/8..100 IN 1933 6/8...97 IN 1933 6/9...99 IN 1933 6/9...98 IN 1933 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...JH/JJ SHORT TERM...DS LONG TERM...DS AVIATION...JH CLIMATE...
Hazardous weather outlook, Jun 7, 5:31 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 531 AM EDT SAT JUN 7 2008 NCZ001-002-018-VAZ007-009-010-012-015-019-020-WVZ042>045-080945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 531 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ011-013-014-016>018-022>024-032>035-043-080945- SURRY-STOKES-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD- CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY- 531 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A PROLONGED PERIOD OF HEAT WILL CONTINUE...WITH HEAT INDICES RANGING FROM 92F TO 97F. ANYONE WHO WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PROLONGED PERIOD OF HEAT WILL CONTINUE THROUGH MONDAY...WITH HEAT INDICES RANGING FROM 92F TO 97F. ANYONE WHO WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT. SOME MODERATION WILL BEGIN TO TAKE PLACE BY TUESDAY AND THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-080945- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 531 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A PROLONGED PERIOD OF HEAT WILL CONTINUE...ESPECIALLY THIS WEEKEND...WITH HEAT INDICES RANGING FROM 95F TO 102F. ANYONE WHO WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PROLONGED PERIOD OF HEAT WILL CONTINUE THROUGH MONDAY...WITH HEAT INDICES RANGING FROM 98F TO 105F. ANYONE WHO WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT. HEAT ADVISORIES MAY NEED TO BE ISSUED FOR PART OF THE AREA BY SUNDAY. SOME MODERATION WILL BEGIN TO TAKE PLACE BY TUESDAY AND THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SK
In the hours before
Special weather statement, Jun 7, 4:42 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 442 PM EDT SAT JUN 7 2008 VAZ058-072115- HALIFAX VA- 442 PM EDT SAT JUN 7 2008 AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF NATHALIE...OR ABOUT 5 MILES WEST OF CRYSTAL HILL...MOVING EAST AT 12 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...NATHALIE AT 455 PM EDT...CRYSTAL HILL AT 505 PM EDT...MT LAUREL...CLOVER AT 515 PM EDT... EXPECT RAINFALL AMOUNTS OF AN INCH DURING THE NEXT HOUR...WITH WINDS GUSTING TO 50 MPH AND PEA SIZED HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jun 7, 5:03 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 503 PM EDT SAT JUN 7 2008 NCZ003-072130- SURRY NC- 503 PM EDT SAT JUN 7 2008 AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BOONVILLE...OR ABOUT OVER ROCKFORD...MOVING NORTHEAST AT 14 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...LEVEL CROSS AT 515 PM EDT...SILOAM AT 520 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH WINDS GUSTING TO 50 MPH AND PEA SIZED HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Local storm report, Jun 7, 5:05 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 NE FANCY GAP 36.69N 80.67W
06/07/2008 E0.75 INCH CARROLL VA PUBLIC
HAIL BEGAN ABOUT 425 PM...LASTED 2 MINUTES.
&&
JJACKSONLocal storm report, Jun 7, 5:30 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 NW ROCKFORD 36.28N 80.66W
06/07/2008 SURRY NC LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF ROCKFORD ROAD AND ROBERT
BURRUS ROAD.
&&
JJACKSONSpecial weather statement, Jun 7, 6:18 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 618 PM EDT SAT JUN 7 2008 NCZ001-019-072230- WILKES NC-ASHE NC- 618 PM EDT SAT JUN 7 2008 AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF GLENDALE SPRINGS...MOVING NORTH AT 23 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...LAUREL SPGS AT 625 PM EDT... EXPECT RAINFALL AMOUNTS OF AN INCH DURING THE NEXT HOUR...WITH WINDS GUSTING TO 50 MPH AND SMALL HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Local storm report, Jun 7, 6:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 NE ENDICOTT 36.89N 80.14W
06/07/2008 E0.75 INCH FRANKLIN VA PUBLIC
PENNY HAIL BEGAN 610 PM AND ENDED 620 PM.
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:16 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 59 min |
| Jun 7, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Surry, Wilkes | 51 min |
| Jun 7, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 27 min |
| Jun 7, 6:32 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Wilkes | 43 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.